Discussions that mention cozaar

High & Low Blood Pressure board


The same thing happened to me. I was so K+ depleted that I had arrythmia. It was very scary. I then tried supplementation, but I couldnt seem to get it right.

So I gave up all HCTZ and went on straight Cozaar. Yet I still felt incredibly fatigued. And the edema was in full glory. AND my BP crept up to a lovely 180/120!!!

Now I'm on Benicar, because I refuse to be on a beta-blocker. BP is still high (150/95), but it's only been a couple of days. I'm tempted to try some level of HCTZ again, but I'm afraid to do that. But actually I think something else is wrong with me, so I'll be seeing an endocrinologist in a couple of weeks.

I'm so tired of this....:rolleyes:

Good luck!
Tamsin,

It sounds like you too are a salt-sensitive hypertensive like me. The first clue is the complete uselessness of ARB's in controlling our BP. Maybe Benicar will be better than the Cozaar...it usually is. If not, maybe my regimen of Cozaar-Lasix-KCl will be for you. It hasn't caused me any problems and would be just Lasix-KCl but for the fact that I have a large Cozaar backlog from pill splitting, samples, etc....but when it's gone, it's gone.


rk,
Aha so now it has a name...back when I was first diagnosed hypertensive they first looked for 2 tumors, one called a pheochromocytoma and the other "an adrenal tumor" :D:D. The test was to collect a gallon of urine and measure vanillymenadelic acid (for the pheo) and 5-HIAA for the "other tumor."
Is that "other tumor" Conn's Syndrome?

Have you HAD the surgery? If not, are you taking spironolactone?

Anyhoo, I agree that:
[QUOTE]No one on a good diet should be low in potassium!
BUT lots of people on diuretics, especially loop diuretics can go low in potassium despite the best of diets.